MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HELICAL BLADE COUPLING SCREW; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH HELICAL BLADE COUPLING SCREW; MISC ORTHO SURGICAL INSTR
Catalog Number 357.377
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, during removal of a trochanteric fixation nail (tfn), the connecting screw for helical blade has become stuck on the extraction instrument for helical blade.The case was able to continue as the blade had been removed.It was unknown if there was a surgical delay.There was no patient outcome reported.This report is for one (1) helical blade coupling screw.This is report 1 of 2 for complaint (b)(4).
 
Event or Problem Description
It was reported that on (b)(6) 2018, during removal of a trochanteric fixation nail (tfn), the helical blade has become stuck on the connecting screw and extraction instrument.There was no information given on why the implant was being removed or if anything was implanted in place of it.The case was able to continue as the blade had been removed.The procedure was successfully completed with no surgical delay.The patient was fine after the surgery.This report is for one (1) helical blade coupling screw.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Corrected data: corrected event description.After receipt of the additional information it was determined that previously reported concomitant device helical blade (part unknown, lot unknown, quantity 1) should have its own report and is no longer considered concomitant.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on october 8, 2018, during removal of a trochanteric fixation nail (tfn), the connecting screw for helical blade has become stuck on the extraction instrument for helical blade.The case was able to continue as the blade had been removed.The procedure was successfully completed with no surgical delay.The patient was fine after the surgery.Concomitant device: helical blade (part unknown, lot unknown, quantity 1).

Brand Name
HELICAL BLADE COUPLING SCREW
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7993307
Report Number8030965-2018-57531
Device Sequence Number1572172
Product Code LXH
UDI-Device Identifier07611819737594
UDI-Public(01)07611819737594
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.377
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer11/08/2018
11/16/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date11/13/2018
11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1